Alert archive / Maryland / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 472, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 27, 2021, 6:28 PM EDT for 4 counties in Maryland. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 6:28 PM EDT (22:28 UTC)
- Expired
- Aug 27, 2021, 7:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calvert County, MD, Charles County, MD, Prince George's County, MD, Saint Mary's County, MD
The radar
The Sterling radar (KLWX), 85 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125
WUUS51 KLWX 272228
SVRLWX
MDC009-017-033-037-272315-
/O.NEW.KLWX.SV.W.0472.210827T2228Z-210827T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
628 PM EDT Fri Aug 27 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
Northwestern St. Marys County in southern Maryland...
Calvert County in southern Maryland...
Southeastern Prince Georges County in central Maryland...
Northeastern Charles County in southern Maryland...
* Until 715 PM EDT.
* At 627 PM EDT, severe thunderstorms were located along a line
extending from near Rhode River to near Dunkirk to 6 miles
southeast of Waldorf, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Chesapeake Ranch Estates, Mayo, Shady Side, Chesapeake Beach,
Deale, Prince Frederick, Greenwell State Park, Hallowing Point,
Saint Leonard Creek, Breezy Point, Town Creek, Rhode River, Cuckold
Creek, Sheridan Point, Calvert Cliffs, Flag Harbor, California,
Golden Beach, Dunkirk and Lusby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3828 7650 3848 7700 3867 7672 3877 7670
3875 7669 3877 7665 3877 7662 3872 7661
3871 7653 3880 7652 3884 7649 3886 7651
3890 7667 3887 7651 3892 7646 3873 7651
3852 7649 3840 7638
TIME...MOT...LOC 2227Z 274DEG 20KT 3884 7659 3867 7663 3853 7684
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LFR2 follow-up statements
660
WWUS51 KLWX 272244
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
644 PM EDT Fri Aug 27 2021
MDC017-033-272254-
/O.CAN.KLWX.SV.W.0472.000000T0000Z-210827T2315Z/
Prince Georges MD-Charles MD-
644 PM EDT Fri Aug 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRINCE GEORGES
AND NORTHEASTERN CHARLES COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3828 7650 3842 7684 3850 7678 3852 7676
3851 7671 3850 7670 3850 7668 3853 7667
3854 7670 3854 7667 3857 7668 3862 7660
3872 7657 3869 7651 3852 7649 3840 7638
TIME...MOT...LOC 2244Z 330DEG 27KT 3874 7651 3857 7655 3843 7676
$$
MDC009-037-272315-
/O.CON.KLWX.SV.W.0472.000000T0000Z-210827T2315Z/
St. Marys MD-Calvert MD-
644 PM EDT Fri Aug 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN ST. MARYS AND CALVERT COUNTIES...
At 644 PM EDT, severe thunderstorms were located along a line
extending from near Deale to near Prince Frederick to near Golden
Beach, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Chesapeake Ranch Estates, Chesapeake Beach, Prince Frederick, Cuckold
Creek, Sheridan Point, Calvert Cliffs, Greenwell State Park,
Hallowing Point, Saint Leonard Creek, Breezy Point, Town Creek, Flag
Harbor, California, Golden Beach, Lusby, Saint Leonard, Hollywood,
Huntingtown, Drum Point and Hughesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3828 7650 3842 7684 3850 7678 3852 7676
3851 7671 3850 7670 3850 7668 3853 7667
3854 7670 3854 7667 3857 7668 3862 7660
3872 7657 3869 7651 3852 7649 3840 7638
TIME...MOT...LOC 2244Z 330DEG 27KT 3874 7651 3857 7655 3843 7676
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LFR820
WWUS51 KLWX 272308
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
708 PM EDT Fri Aug 27 2021
MDC009-037-272318-
/O.EXP.KLWX.SV.W.0472.000000T0000Z-210827T2315Z/
St. Marys MD-Calvert MD-
708 PM EDT Fri Aug 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. MARYS AND
CALVERT COUNTIES WILL EXPIRE AT 715 PM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3828 7650 3842 7684 3850 7678 3852 7676
3851 7671 3850 7670 3850 7668 3853 7667
3854 7670 3854 7667 3857 7668 3862 7660
3872 7657 3869 7651 3852 7649 3840 7638
TIME...MOT...LOC 2308Z 274DEG 20KT 3873 7635 3856 7639 3842 7660
$$
LFRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:55 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 27, 2:55 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
255 PM EDT Fri Aug 27 2021
.SYNOPSIS...
A weak cold front will move into the area tonight into
Saturday. The boundary will stall over our area through early
next week. Another boundary may impact our region midway through
next week. A tropical influence of moisture from a tropical
system moving into the Gulf of Mexico this week could enhance
showers and thunderstorms during the middle to later part of
next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
A shortwave will move east along the Mason-Dixon and bring a
threat of heavy showers and strong to severe thunderstorms to
the northern half of our region. At the same time, a pressure
trough will be over our area. A light flow that means more
boundaries from terrain circulation and the Bay/Potomac breezes
are expected as well.
Showers and a couple of thunderstorms, producing heavy rainfall,
are occurring and will continue to develop across the northern
half of our region the remainder of this afternoon into mid-
evening. The strongest thunderstorms have not only produced
small hail and occasional lightning but rainfall rates of 2 to 3
inches per hour. Additional showers and thunderstorms will
produce similar threats during the next 4 to 6 hours from
central Maryland and eastern West Virginia to northeast Maryland
and into southern Maryland. Places that do encounter one of
these heavier downpours will experience temperatures dropping 7
to 10 degrees in 1 hour. This would add some relief. However,
areas that remain dry with some sunshine can expect temperatures
in the lower to middle 90s with high indice values near 100.
Strong to extreme instability this afternoon and evening with
1500-2500 J/kg MLCAPE. Mid- level lapse rates are 6 C/km and
should be steepening slightly late this afternoon. Dew points
near or in excess of 70 degrees and PWs exceeding 2 inches
should result in ample MLCAPE of 2500-3500 J/kg east of I-81.
Despite weak flow of 15 kts in the mid-levels, the combination
of strong convergence along the lee trough couple with added
convergence, lift and modest low level directional shear across
bay/river breeze circulations should be enough to maintain a
volatile structure to thunderstorm clusters capable of
producing scattered wind damage; a couple of considerable
microbursts can't be completely ruled out give a slight
enhancement of about 20 kts at 700 mb around the northern
periphery of ridging off the Carolinas and DCAPE around 1000
J/kg. Large hail cannot be ruled out either given the strong to
extreme instability. HREF probabilities of updrafts speeds >20
m/s of 50-70% support the notion of scattered severe
thunderstorm coverage this afternoon and evening.
A Flash Flood Watch remains in effect for northeastern MD as
well as the Baltimore and Washington Metro areas. Thunderstorms
are most likely to produce flash flooding across these areas,
where the best moisture is. Also, as the shortwave passes
through, it does appear that it will be strong enough for low
pressure to develop. Training convection expected across the
Baltimore metro area into northeastern MD. Farther southwest,
convection may be a little more progressive across the DC area,
but there may be a couple rounds, and very heavy rainfall rates
may still cause issues with flash flooding in urban areas even
if it is somewhat progressive. That's why the watch was issued
for this area. An expansion of the watch may be needed in area
to the northwest into north-central MD, or even across portions
of southern MD. Will continue to monitor this possibility
throughout the day.
The shortwave will move off to the east later this evening and
overnight. Convection should dissipate this evening for most
areas, but it may hang around for a bit across northeastern MD
before dissipating overnight. Areas of fog and low clouds are
possible overnight.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Previous discussion...
High pressure will build to our north and east Saturday behind a
shortwave, and this will cause a weak cold front to advance
farther southwest, most likely stalling out near the Potomac
River. More showers and thunderstorms are possible Saturday
across anywhere, but the best chance for stronger to perhaps
even severe storms as well as an isolated flash flood threat
will be near and southwest of the boundary (most likely
southwest of the Potomac River into the Potomac Highlands and
central VA).
Convection will likely dissipate later Saturday night, but more
low clouds and fog area possible Fog may be locally dense as
well.
The boundary will remain nearly stationary for Sunday, but it
should weaken as upper-level high builds closer. Therefore, it
will likely turn out warm and humid. More showers and
thunderstorms are possible, with the best chance for a stronger
storm being south and west of the Potomac River. Coverage may be
more isolated or widely scattered since there will be height
rises from the building upper-level high.
More warm and humid conditions are expected Sunday night as
convection wanes, and there may be areas of low clouds and fog.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
The upper-level ridge will start to break down on Monday across the
southeast US, while a trough moves east out of the Midwest. The
stalled frontal boundary will still be close to the CWA Monday into
Tuesday. Several disturbances will ride along the front through
Midweek providing the forcing for greater coverage of showers and
thunderstorms at times. There will be weak flow and ample moisture,
so isolated flash flooding appears to be the primary threat. The
potential for at least isolated severe thunderstorms is also
possible, though confidence remains low due to subtle mesoscale
features not yet resolved.
By midweek, attention will be turned to the remnants of what is now
Hurricane Ida (please consult hurricanes.gov for the latest forecast
from NHC). The current NHC forecast has Hurricane Ida making
landfall along the Gulf Coast region and then being steered
northeast by the trough that will be moving through the Ohio Valley.
This brings the remnants of Ida in the vicinity of the Mid Atlantic
by the middle of next week. With a stalled frontal boundary nearby,
an influx of tropical moisture to an airmass with preceding
anomalous moisture, and the trough providing additional ascent for
precipitation, there could be an elevated flood/flash flood risk
across parts of the Mid Atlantic, including parts of the local
region. The exact track of the remnants of Ida and other
aforementioned features will determine the exact timing, amounts,
and locations of the associated rainfall, so please monitor the
latest forecast for updates.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Thunderstorms late this afternoon into this evening along the
Bay/Potomac breezes near KDCA, KBWI, and KMTN, as well as near
KIAD late this afternoon, may produce gusty winds and subVFR
cigs/vsbys.
Convection will wane overnight, but patchy fog is possible
toward morning. Fog may be a little more widespread compared to
recent days due to more rainfall expected this afternoon/evening.
IFR vsbys are possible. Low clouds may impact the northeastern
terminals Saturday morning, especially KBWI, KMTN and possibly
KDCA and KIAD. MVFR cigs are most likely.
More showers and thunderstorms are possible Saturday
afternoon/evening as well as Sunday afternoon/evening. The best
chance for a stronger storm will be across KMRB and KCHO. Areas
of low clouds and fog are likely Saturday night into Sunday
morning, and possible Sunday night.
Flight restrictions are possible at times Monday and Tuesday due to
showers and thunderstorms in the area due to a stalled frontal
boundary over the Mid Atlantic.
&&
.MARINE...
A weak cold front will approach tonight before passing through
Saturday. Light southerly winds this evening will likely turn
to the north and northeast later tonight through Saturday. Winds
should remain below SCA criteria, but gusts may be close for a
period later Saturday into Saturday night due to a weak pressure
surge.
Light onshore winds are expected Sunday through Sunday night.
Thunderstorms are likely over the water this afternoon and
evening, and some may cause gusty to damaging wind gusts. More
thunderstorms are possible Saturday afternoon and evening, and
again Sunday afternoon and evening, but coverage may be more
isolated or scattered.
Winds will remain below SCA criteria for the majority of Monday and
Tuesday. However, showers and thunderstorms could result in gusty
winds prompting SMWs or MWSs during the afternoon and evening both
days.
&&
.TIDES/COASTAL FLOODING...
A light southerly flow may increase as it turns north and
northeast Saturday into Saturday night, before turning light
again but remaining onshore Sunday. This will cause elevated
water levels. Confidence for minor flooding is low at this time
since the flow will be light, but it may be close for sensitive
areas.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch until 11 PM EDT this evening for DCZ001.
MD...Flash Flood Watch until 1 AM EDT Saturday for MDZ006-008-011-
014-507-508.
Flash Flood Watch until 11 PM EDT this evening for MDZ013-504-
506.
VA...Flash Flood Watch until 11 PM EDT this evening for VAZ053-054.
WV...None.
MARINE...Flash Flood Watch until 11 PM EDT this evening for ANZ535.
&&
SYNOPSIS...BJL
NEAR TERM...BJL/KLW
SHORT TERM...BJL
LONG TERM...CPB
AVIATION...KLW/CPB
MARINE...KLW/CPB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 27, 5:45 AM EDT, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 545 AM EDT Fri Aug 27 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-281000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 545 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Today and Tonight Severe storms are possible this afternoon and evening, with damaging winds being the primary threat. A Flash Flood Watch is in effect for the Baltimore and Washington Metropolitan areas as well as northeastern Maryland for this afternoon into tonight. Scattered instances of flash flooding are possible due to heavy rain from thunderstorms. Elsewhere, isolated instances of flash flooding are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms are possible during the afternoon and evening hours Saturday and Sunday, and again for Tuesday. Scattered severe storms are possible Monday. Isolated instances of flash flooding are possible Saturday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-281000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 545 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Today and Tonight Severe storms are possible this afternoon and evening, with damaging winds being the primary threat. The best chance for severe storms will be near and east of the Interstate 81 corridor across eastern West Virginia, northern Virginia, and into central Maryland. A Flash Flood Watch is in effect for portions of central Maryland near Washington and Baltimore. Scattered instances of flash flooding are possible due to heavy rain from thunderstorms. Elsewhere, isolated instances of flash flooding are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms are possible during the afternoon and evening hours Saturday and Sunday, and again for Tuesday. Scattered severe storms are possible Monday. Isolated instances of flash flooding are possible Saturday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. MDZ001-501-502-VAZ503-504-WVZ501>506-281000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 545 AM EDT Fri Aug 27 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Today and Tonight Isolated instances of flash flooding and severe storms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe thunderstorms are possible during the afternoon and evening hours Saturday and Sunday, and again for Tuesday. Scattered severe storms are possible Monday. Isolated instances of flash flooding are possible Saturday through Tuesday, and scattered instances of flash flooding are possible Wednesday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Aug 27, 5:46 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
546 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM LIGHTNING MANCHESTER 39.66N 76.88W
08/27/2021 CARROLL MD BROADCAST MEDIA
LIGHTNING HIT A BUILDING ON MAIN STREET IN MANCHESTER
KNOCKING THE BRICKS OFF OF THE FRONT OF A BUILDING.
&&
EVENT NUMBER LWX2105652
CPBLocal storm report, Aug 27, 5:50 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
550 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 1 S TAKOMA PARK 38.97N 77.00W
08/27/2021 MONTGOMERY MD PUBLIC
MULTIPLE TREES DOWN ON ELM STREET IN TAKOMA PARK.
&&
EVENT NUMBER LWX2105653
CPBLocal storm report, Aug 27, 6:06 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
606 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLOOD FAIRFAX 38.85N 77.37W
08/27/2021 FAIRFAX VA 911 CALL CENTER
GLEN FOREST DRIVE AT KAYWOOD PLACE CLOSED DUE TO HIGH
WATER. THE WATER MOVED A VEHICLE DOWN THE BLOCK.
&&
EVENT NUMBER LWX2105654
CPBLocal storm report, Aug 27, 6:12 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
612 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG FAIRFAX 38.85N 77.37W
08/27/2021 FAIRFAX VA 911 CALL CENTER
TREE AND POWER POLE DOWN ON GILMORE DRIVE.
&&
EVENT NUMBER LWX2105655
CPBLocal storm report, Aug 27, 6:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
625 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 2 ENE LORTON 38.71N 77.21W
08/27/2021 FAIRFAX VA 911 CALL CENTER
TREE AND POWER POLE DOWN ON GILMORE DRIVE.
&&
CORRECTED LOCATION
EVENT NUMBER LWX2105655
CPBLocal storm report, Aug 27, 6:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
626 PM EDT FRI AUG 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM MARINE TSTM WIND 2 ESE EASTPORT 38.96N 76.45W
08/27/2021 M56 MPH ANZ532 MD BUOY
&&
EVENT NUMBER LWX2105656
ADMThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 2:56 AM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Cecil, Harford, Howard, Montgomery and 2 more | 17 hr |
| Aug 27, 2:35 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 40 min |
| Aug 27, 3:05 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 40 min |
| Aug 27, 3:25 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 30 min |
| Aug 27, 3:36 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery, Prince George's | 19 min |
| Aug 27, 4:11 PM EDT | Areal Flood Warning | LWX | Montgomery, Prince George's | 3 hr |
| Aug 27, 4:14 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick | 46 min |
| Aug 27, 4:44 PM EDT | Areal Flood Warning | LWX | Prince George's | 3 hr |
| Aug 27, 4:59 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 33 min |
| Aug 27, 5:06 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll | 20 min |
| Aug 27, 5:21 PM EDT | Severe Thunderstorm Warning | LWX | Charles, Prince George's | 39 min |
| Aug 27, 5:52 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 53 min |
| Aug 27, 6:10 PM EDT | Severe Thunderstorm Warning | LWX | Charles | 32 min |
| Aug 27, 6:11 PM EDT | Areal Flood Warning | LWX | Charles, Prince George's | 3 hr |
| Aug 27, 6:13 PM EDT | Areal Flood Warning | LWX | Baltimore, Harford | 3 hr |
| Aug 27, 6:17 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 29 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.